A Caltech Library Service

Diffusion of Brownian hard spheres in shear flow

Bossis, G. and Brady, J. F. (1988) Diffusion of Brownian hard spheres in shear flow. In: Progress and Trends in Rheology II. Springer , Heidelberg, pp. 147-148. ISBN 9783642493393.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


The tracer diffusivity of Brownian hard spheres in a shear flow is studied by numerical simulation. The trajectories are calculated by Stokesian dynamics with a diffusion tensor containing both lubrication and many hydrodynamic interactions. We study a monolayer of spheres as a function of the Peclet number Pe = yα²/D₀. Without shear flow we recover, using only hydrodynamics, the pair distribution function of the equivalent system of kinetic hard disks. The behaviour of long time self diffusion varies drastically with the Peclet number. A qualitative interpretation of this behaviour is given in relation to the change of local structure in the suspension.

Item Type:Book Section
Related URLs:
URLURL TypeDescription Section ReadCube access
Brady, J. F.0000-0001-5817-9128
Additional Information:© Springer-Verlag Berlin Heidelberg 1988. Computer time was kindly provided by the Centre de Ca1cul Vectorie1 pour la Recherche on the Cray at Ecole Polytechnique.
Subject Keywords:Suspension, numerical simulation, shear flow diffusion
Record Number:CaltechAUTHORS:20200929-163431205
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:105661
Deposited By: George Porter
Deposited On:30 Sep 2020 14:18
Last Modified:16 Nov 2021 18:45

Repository Staff Only: item control page